Alert archive / Puerto Rico / Flash Flood Warnings in 2013

Flash Flood Warning 6, NWS JSJ

May 7, 2013

NWS JSJ issued this flash flood warning at May 7, 2013, 2:33 PM CDT. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 7, 2013, 2:33 PM CDT (19:33 UTC)
Expired
May 7, 2013, 8:30 PM CDT
In force
6 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

What was reported inside it

TimeReportWhereRemark
May 7, 3:00 PM CDTFLOODSan Sebastian, PRROAD 125 CLOSED DUE TO URBAN FLOODING.
May 7, 3:00 PM CDTFLASH FLOODSan Sebastian, PRROAD 125 CLOSED DUE TO FLASH FLOODING.
May 7, 7:40 PM CDTHEAVY RAIN 5.01San Sebastian, PR5.01 INCHES OF RAIN RECORDED IN SAN SEBASTIAN BY A TRAINED SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WGCA52 TJSJ 071933
FFWSJU
PRC003-005-071-099-115-131-080130-
/O.NEW.TJSJ.FF.W.0006.130507T1933Z-130508T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
333 PM AST TUE MAY 7 2013

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  THE FOLLOWING MUNICIPALITIES

  IN PUERTO RICO
     MOCA
     SAN SEBASTIAN
     AGUADILLA
     ISABELA
     AGUADA
     QUEBRADILLAS

* UNTIL 930 PM AST

* AT 327 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN MOVING SLOWLY 
NORTHWARD AROUND 5 MPH. RAINFALL RATES OF 3 INCHES PER HOUR HAVE 
BEEN OBSERVED WITH THESE SHOWERS. THE GUATEMALA RIVER IN SAN 
SEBASTIAN IS RISING RAPIDLY AND WILL FLOOD HIGHWAY PR-111 SOON IN 
SAN SEBASTIAN AND MOCA. VERY HEAVY RAINFALL OVER ISABELA AND 
QUEBRADILLAS WILL CAUSE SIGNIFICANT FLOODING IN URBAN AND POOR 
DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 1851 6701 1848 6690 1837 6690 1838 6691
      1826 6693 1831 6705 1832 6713 1835 6714
      1838 6720 1840 6717 1839 6713 1843 6711
      1846 6706 1852 6710

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
2 follow-up statements
492 
WGCA72 TJSJ 071945
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
345 PM AST TUE MAY 7 2013

PRC003-005-071-099-115-131-080130-
/O.CON.TJSJ.FF.W.0006.000000T0000Z-130508T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-ISABELA PR-AGUADA PR-
QUEBRADILLAS PR-
345 PM AST TUE MAY 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM AST FOR
QUEBRADILLAS...AGUADA...ISABELA...AGUADILLA...SAN SEBASTIAN AND MOCA
MUNICIPALITIES...

AT 333 PM AST...TRAINED WEATHER SPOTTERS REPORTED SIGNIFICANT FLASH 
FLOODING OCCURRING ALONG THE GUATEMALA RIVER IN SAN SEBASTIAN ON 
HIGHWAYS PR-125 AND PR-111. HIGHWAY PR-125 IS NOW CLOSED AND HIGHWAY 
PR-111 WILL BE SOON CLOSED. EXPECT SIGNIFICANT RISES ON THE 
CULEBRINAS RIVER WITH THE RIVER TO FLOOD IN THE NEXT SEVERAL HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF TWO TO THREE INCHES PER HOUR CAN BE 
EXPECTED IN THE WARNED AREA.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

&&

LAT...LON 1851 6701 1848 6690 1837 6690 1838 6691
      1826 6693 1831 6705 1832 6713 1835 6714
      1838 6720 1840 6717 1839 6713 1843 6711
      1846 6706 1852 6710

$$

ROSA

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN
659 
WGCA72 TJSJ 080131
FFSSJU

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
931 PM AST TUE MAY 7 2013

PRC003-005-071-099-115-131-080141-
/O.EXP.TJSJ.FF.W.0006.000000T0000Z-130508T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOCA PR-SAN SEBASTIAN PR-AGUADILLA PR-ISABELA PR-AGUADA PR-
QUEBRADILLAS PR-
931 PM AST TUE MAY 7 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR QUEBRADILLAS...AGUADA...
ISABELA...AGUADILLA...SAN SEBASTIAN AND MOCA MUNICIPALITIES...

LAT...LON 1851 6701 1848 6690 1837 6690 1838 6691
      1826 6693 1831 6705 1832 6713 1835 6714
      1838 6720 1840 6717 1839 6713 1843 6711
      1846 6706 1852 6710

$$

FLOOD WATERS HAVE RECEDED.

ADDITIONAL INFORMATION CAN BE FOUND AT /USE LOWER CASE LETTERS/:
     HTTP://WWW.WEATHER.GOV/SANJUAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 7, 11:05 AM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, May 7, 11:05 AM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1205 PM AST TUE MAY 7 2013

.UPDATE...SHOWERS DEVELOPED AROUND 1430Z AND ARE STEADILY GROWING
ACROSS NORTHEAST PUERTO RICO...CENTRAL PUERTO RICO AND THE COASTAL
WATERS SOUTH OF PUERTO RICO FROM CABO ROJO TO PONCE. SHOWERS ARE
ALSO ACROSS WESTERN PUERTO RICO. LIGHTNING DETECTORS ARE ALSO
PICKING UP CLOUD TO GROUND STRIKES OVER THE CENTRAL INTERIOR. SOUNDING
SHOWED MODERATE MOISTURE WITH PRECIPITABLE WATER COMING IN AT 1.86
INCHES AND 40 KNOT WESTERLY WINDS FROM 28-47 KFT INTRODUCING
CONSIDERABLE SHEAR. LIFTED INDEX WAS ALSO MODERATELY GOOD AT MINUS
5.1. ALL OF THIS ADDS UP TO AN ACTIVE DAY ACROSS MOST OF PUERTO
RICO WITH SHOWERS AND THUNDERSTORMS...HAVE KEPT 60 PERCENT POPS
OVER MOST OF THE AREA AND BOOSTED UP TO 80 PERCENT ACROSS PARTS OF
NORTHERN PUERTO RICO. CURRENT MODELS ALSO SHOW THAT THERE WILL BE
SOME CONVECTIVE ACTIVITY WITH SOME HEAVY RAINS ON WEDNESDAY AS
WELL AND HAVE BOOSTED POPS THERE.

&&

.AVIATION...
ISOLATED SHRA/TSRA ARE EXPECTED IN THE VICINITY OF MOST
TAF SITES THIS AFTERNOON. THEREFORE EXPECT PERIODS OF MVFR
CONDITIONS AFTER 07/18Z. WINDS WILL BE AT 10 KNOTS OR LESS FROM THE
EAST TO SOUTHEAST UP TO 5KFT...BUT GUSTY NEAR THUNDERSTORMS.

&&

.MARINE...SEAS ARE ALMOST 6 FEET AT BUOY 41043 WITH NORTH
NORTHEAST SWELL OF ABOUT 5 FEET. THIS SWELL WILL INCREASE ONLY
SLIGHTLY DURING THE NEXT 24 HOURS.

&&

.PREV DISCUSSION... /ISSUED 400 AM AST TUE MAY 7 2013/

SYNOPSIS...DEEP TROPICAL MOISTURE WILL CONTINUE AFFECTING THE LOCAL
REGION THROUGH TONIGHT. STRONG SURFACE HIGH PRESSURE WILL BUILD
ACROSS THE NORTHEAST ATLANTIC THE REST OF THE WEEK. UPPER LEVEL
TROUGH WILL PASS NORTH OF THE AREA BY THE END OF THE WEEK.

DISCUSSION...SOME SHOWERS WERE NOTED MAINLY OVER THE COASTAL
WATERS OVERNIGHT...WITH SOME BRUSHING THE SOUTH COAST OF PUERTO
RICO. RAINFALL ACCUMULATION WERE MINIMAL. DEEP TROPICAL MOISTURE
CONTINUES ACROSS THE NORTHEAST CARIBBEAN TODAY. PLENTY OF MOISTURE
SURROUND THE REGION...WITH PW VALUES NEAR 2.0 INCHES. FOR
TODAY...A VERY ACTIVE AFTERNOON IS ANTICIPATED ACROSS THE LOCAL
AREA...AS BEST MOISTURE WILL COINCIDE WITH MAXIMUM DAYTIME
HEATING...SEA BREEZE CONVERGENCE AND LOCAL EFFECT TO PRODUCE
SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED THUNDERSTORMS. MAIN
ACTIVITY WILL FOCUS ONCE AGAIN OVER THE CORDILLERA CENTRAL OF
PUERTO RICO AND NEAR THE SAN JUAN METRO AREA. GRIDS WERE ADJUSTED
TO REFLECT THIS SCENARIO.

SJU-GFS COMPUTER MODEL INDICATED PW VALUES WILL REMAIN AROUND 2.0
INCHES THROUGH EARLY WEDNESDAY MORNING...WITH THETA-E VALUES AT
700MB RUNNING AROUND 335-340K. THEREFORE...SHOWER AND THUNDERSTORMS
ACTIVITY COULD LAST THROUGH EARLY TONIGHT. FOR
WEDNESDAY...CONDITIONS WILL IMPROVE SIGNIFICANTLY...AS A STRONG
SURFACE HIGH PRESSURE BUILDS ACROSS THE REGION NORTH OF THE AREA. A
DRIER WEATHER PATTERN IS THEN EXPECTED FOR THE REMAINDER OF THIS
WEEK. HOWEVER...LINGERING MOISTURE...COMBINE WITH DAYTIME HEATING
AND LOCAL EFFECTS WILL AID IN THE DEVELOPMENT OF SHOWERS WITH
ISOLATED THUNDERSTORMS EACH AFTERNOON. ALSO...AN UPPER LEVEL
TROUGH IS FORECAST TO PASS NORTH OF THE AREA DURING THE WEEKEND
WHICH WILL DESTABILIZE SOMEWHAT THE LOCAL ATMOSPHERE.

AVIATION...MOSTLY VFR CONDITIONS WITH SCT-BKN HIGH CLOUDS THROUGH
07/15Z. LOW LEVEL TROUGH WILL RETROGRESS TODAY RESULTING IN
SHRA/TSRA WITH TEMPO MVFR/IFR CONDITIONS AND MOUNTAIN OBSCURATIONS.
ALL TAF SITES ARE AT RISK EXCEPT ST. KITTS WHERE WEATHER WILL BE
IMPROVING THROUGHOUT THE DAY. EAST WINDS AT 10 KNOTS OR LESS WITH
SEA BREEZE VARIATIONS EXPECTED.

MARINE...WINDS OF 17 KNOTS OR LESS AND SEAS OF 5 FEET OR LESS ARE
EXPECTED TODAY. AREAS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
PREVAIL ACROSS THE LOCAL WATERS THROUGH TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  87  77  88  77 /  50  50  50  20
STT  85  76  87  77 /  50  50  50  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...NONE.
&&

13/12
Hazardous weather outlook, May 7, 4:10 AM CDT, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
510 AM AST TUE MAY 7 2013

AMZ710>745-PRZ001>013-080915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
510 AM AST TUE MAY 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS WILL COMBINE WITH LOCAL
EFFECTS AND DIURNAL HEATING TO PRODUCE SHOWERS AND THUNDERSTORMS
ACROSS THE LOCAL ISLANDS...ESPECIALLY CENTRAL PUERTO RICO THIS
AFTERNOON. PROLONGED PERIODS OF MODERATE TO HEAVY RAINFALL WILL
RESULT IN URBAN FLOODING AND RAPID RISES IN SMALL STREAMS AND
CREEKS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...INFORMATION ABOUT LOCALLY
HEAVY RAINFALL AND FLOODING WOULD BE APPRECIATED.

AMZ715-725-VIZ001-002-080915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
510 AM AST TUE MAY 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL
NOT BE NEEDED.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:57 AM CDTAreal Flood AdvisoryJSJ2 hr
May 7, 12:06 PM CDTAreal Flood AdvisoryJSJ4 hr
May 7, 1:04 PM CDTAreal Flood AdvisoryJSJ5 hr
May 7, 2:03 PM CDTAreal Flood AdvisoryJSJ3 hr
May 7, 2:55 PM CDTAreal Flood AdvisoryJSJ3 hr
May 7, 3:18 PM CDTFlash Flood WarningJSJ7 hr
May 7, 3:27 PM CDTAreal Flood AdvisoryJSJ3 hr
May 7, 3:38 PM CDTAreal Flood AdvisoryJSJ3 hr
May 7, 3:45 PM CDTAreal Flood AdvisoryJSJ3 hr
May 7, 3:48 PM CDTFlash Flood WarningJSJ11 hr
May 7, 4:41 PM CDTFlash Flood WarningJSJ3 hr
May 7, 4:52 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive.